2 doctors weighed in:

Does birth control have any affect on my lungs?

2 doctors weighed in
Dr. Michael Carson
Internal Medicine

In brief: Usually not

Any person taking estrogen (a common hormone in birth control pills) has a small risk for developing a clot in the leg or lung (pulmonary embolism).
Other than that event, which is generally not subtle, the pill does not directly damage the lung. If you have concerning symptoms, call your physician.

In brief: Usually not

Any person taking estrogen (a common hormone in birth control pills) has a small risk for developing a clot in the leg or lung (pulmonary embolism).
Other than that event, which is generally not subtle, the pill does not directly damage the lung. If you have concerning symptoms, call your physician.
Dr. Michael Carson
Dr. Michael Carson
Thank
Dr. Emily Szewczyk
Family Medicine

In brief: Usually not

Birth control pills usually don't cause any issues with the lungs.
Being on birth control pills increases your risk for a very rare problem called pulmonary embolism. A blood clot forms in the lower extremities and then passes through the heart to the lungs. While this is a life-threatening issue, it is extremely rare.

In brief: Usually not

Birth control pills usually don't cause any issues with the lungs.
Being on birth control pills increases your risk for a very rare problem called pulmonary embolism. A blood clot forms in the lower extremities and then passes through the heart to the lungs. While this is a life-threatening issue, it is extremely rare.
Dr. Emily Szewczyk
Dr. Emily Szewczyk
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
14 years in practice
47M people helped
Continue
108,000 doctors available
Read more answers from doctors